Jump to content
Important Survey - Please Participate ×

Extremely scary episode today


[De...]

Recommended Posts

Today while working I had some minor chest discomfort no dizziness or other symptoms but when I checked my blood pressure it was 156/86 almost immediately my heart rate shot up and reached 172 and I started freaking out! I took a beta block and calmed myself for 15 minutes and everything seemed to return to normal....was this a panic attack?? Its been so long since I had a full blown attack.

 

Link to comment
Share on other sites

I had some big BP spikes early in taper that I am pretty sure were not panic attack related. I am only marginally susceptible to them and have never had a ful blown attack Anyway not saying whether it was or wasn't but i tend to believe there are some random BP spikes during tapering that are hard to attribute to a trend of any sort
Link to comment
Share on other sites

I don't think the High Blood pressure was from anxiety as I seem to get it often in my taper... more worried with the heart rate shooting so high.
Link to comment
Share on other sites

Since it had a sudden onset, you documented the rate at 172bpm, and had high blood pressure too, please seek care to get this evaluated. When the heart rate gets this high, people can faint. You wouldn't want to have this happen while driving. Better safe than sorry.

 

You wrote you had a beta blocker handy--known a-fib or cardiac issue? If you have atrial rhythm issues, it can cause this.

 

Not medical advice, just information: Sudden increase in heart rate is something called SVT- supra ventricular tachycardia. It means the upper heart chambers begin to beat too quickly then the ventricles, lower chambers, take off too.  Normally, impulses at the top pacemaker come out at 110-120beats per minute, but the "wiring" naturally slows it down so that the ventricles run between 60-80bpm as an average, and 100bpm considered the highest OK range. https://en.wikipedia.org/wiki/Supraventricular_tachycardia

 

Could be related to WD as the sympathetic nervous system gets beat up pretty good, but worth a check up.

 

Link to comment
Share on other sites

Since it had a sudden onset, you documented the rate at 172bpm, and had high blood pressure too, please seek care to get this evaluated. When the heart rate gets this high, people can faint. You wouldn't want to have this happen while driving. Better safe than sorry.

 

You wrote you had a beta blocker handy--known a-fib or cardiac issue? If you have atrial rhythm issues, it can cause this.

 

Not medical advice, just information: Sudden increase in heart rate is something called SVT- supra ventricular tachycardia. It means the upper heart chambers begin to beat too quickly then the ventricles, lower chambers, take off too.  Normally, impulses at the top pacemaker come out at 110-120beats per minute, but the "wiring" naturally slows it down so that the ventricles run between 60-80bpm as an average, and 100bpm considered the highest OK range. https://en.wikipedia.org/wiki/Supraventricular_tachycardia

 

Could be related to WD as the sympathetic nervous system gets beat up pretty good, but worth a check up.

 

Thanks for info but I do not think it was SVT. I'm pretty familiar with SVT as my wife suffers from it and it's almost an instant on n off episode like it's on a switch. My episode came on rather quickly after I saw the BP reading but not as quick as her episodes and mine was a gradual decrease and hers basically ends and returns to normal within a few beats.  I was prescribed beta blockers for my taper and have no pre-existing heart problems bit did suffer from anxiety and episodes of sinus tachycardia.

Link to comment
Share on other sites

Today while working I had some minor chest discomfort no dizziness or other symptoms but when I checked my blood pressure it was 156/86 almost immediately my heart rate shot up and reached 172 and I started freaking out! I took a beta block and calmed myself for 15 minutes and everything seemed to return to normal....was this a panic attack?? Its been so long since I had a full blown attack.

Hello Deadmanwalking!

Sorry for your scary experiences! I do not think you experienced panic attack but probably the episode

was a cardiac symptom of withdrawal. I do not know what other symptoms you experienced during your episode but when I had panic attacks my blood pressure and heart rate was normal. The reason I know this because it happened at the doctors office and my blood pressure and heart rate was monitored during panic attack. During withdrawal I also experienced similar symptoms to yours and when I checked my blood pressure it was also around 150/80 and increased heart rate. It was not as high as yours though. Perhaps around 90 per minute. I read about the causes and came across the following information. Withdrawal of an anxiolytic therapeutic regimen may generate sympathetic overdrive. Pseudopheochromocytoma can be diagnosed only after the exclusion of secondary causes of hypertension. The recommended treatment is what you have already done is taking beta blockers. Considering the severity of your symptoms I would recommend to consult with your doctor especially if these episodes increase in frequency. It is really good that you handled it like a pro and that you had beta blocker handy to reduce your symptoms. Perhaps your doctor will recommend that you would be on beta blocker for a period of time regularly to prevent these episodes. You will get better but to rule out any other underlying health issues it is a good idea to consult with a doctor, cardiologist or pharmacist whatever is available to you.

Link to comment
Share on other sites

Today while working I had some minor chest discomfort no dizziness or other symptoms but when I checked my blood pressure it was 156/86 almost immediately my heart rate shot up and reached 172 and I started freaking out! I took a beta block and calmed myself for 15 minutes and everything seemed to return to normal....was this a panic attack?? Its been so long since I had a full blown attack.

Hello Deadmanwalking!

Sorry for your scary experiences! I do not think you experienced panic attack but probably the episode

was a cardiac symptom of withdrawal. I do not know what other symptoms you experienced during your episode but when I had panic attacks my blood pressure and heart rate was normal. The reason I know this because it happened at the doctors office and my blood pressure and heart rate was monitored during panic attack. During withdrawal I also experienced similar symptoms to yours and when I checked my blood pressure it was also around 150/80 and increased heart rate. It was not as high as yours though. Perhaps around 90 per minute. I read about the causes and came across the following information. Withdrawal of an anxiolytic therapeutic regimen may generate sympathetic overdrive. Pseudopheochromocytoma can be diagnosed only after the exclusion of secondary causes of hypertension. The recommended treatment is what you have already done is taking beta blockers. Considering the severity of your symptoms I would recommend to consult with your doctor especially if these episodes increase in frequency. It is really good that you handled it like a pro and that you had beta blocker handy to reduce your symptoms. Perhaps your doctor will recommend that you would be on beta blocker for a period of time regularly to prevent these episodes. You will get better but to rule out any other underlying health issues it is a good idea to consult with a doctor, cardiologist or pharmacist whatever is available to you.

 

 

Thank you for the heads up I will definitely bring it up to my doctor at the next appointment

Link to comment
Share on other sites

×
×
  • Create New...